Ask The Doctor > Questions & Answers > Am I going bald or could antibiotics be causing hair loss?

Am I going bald or could antibiotics be causing hair loss?

Patient: I recently noticed that my hair is extremely thin at the crown of my scalp. It looks like I am balding. However, I am only 22, my hairline is not receding, and I still look young. The only person in my family who has any hair loss is my maternal grandfather, who is 87. I was put on minocycline (100 mg, twice a day) for acne a little over a month ago. Is there any chance that the medicine has caused me to lose hair? Or am I actually starting to go bald? The medicine did cause me to lose sleep. I switched to a time-released version with a lower dosage (solodyn, 80 mg once per day) and that seemed to help with my sleep. I do not know whether the hair loss happened suddenly, or gradually and I just did not notice it until now.

 

 

Symptoms: Hair loss/hair thinning

 

 

Doctor: Hello.Thanks for your health query on ATD.Minocycline does not cause hair fall.The hair fall may have many causes, genetic, as well as, male hormones are the foremost factors.Kindly consult your Dermatologist he may change your acne medicines & may start treatment for hair fall.Hope this helps.

 


Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment